Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Feeling heavy legs and not able to move after taking calcium blockers and spirulina. Guide?

User rating for this question
Very Good
Answered by

Cardiologist
Practicing since : 1981
Answered : 922 Questions
Question
I am taking calcium blockers, and have taken spirulina today, and have had a bad effect,
my legs feel heavy, and difficult to move

I am also taking ramipril 2.5 mg
calcium blocker- nitrendipine, took 10 mg near same time as spirulina
Posted Fri, 14 Jun 2013 in Hypertension and Heart Disease
Follow-up: Feeling heavy legs and not able to move after taking calcium blockers and spirulina. Guide? 3 minutes later
I am also taking ramipril 2.5 mg
calcium blocker- nitrendipine, took 10 mg near same time as spirulina
 
 
Answered by Dr. Anil Grover 4 hours later
hi.
welcome to health care magic.
Spirulina can interact with other medications and
nutritional supplements. However, the severity of
the interaction, as well as the exact drugs with
which it interacts, is unknown, and can vary
between brands of spirulina.
Spirulina may interact with certain drugs taken
for immune system disorders, high blood pressure
(ACE inhibitors), inflammation, diabetes, high
cholesterol, neurologic conditions, and viruses as
well as blood thinners and antihistamine.
Some herbal/diet supplement products have been found
to contain possibly harmful impurities/additives.
Check with your pharmacist for more details about
the brand you use.
If you think you may have a
serious medical problem, seek immediate medical
attention.
thank you.
Above answer was peer-reviewed by
 
Follow-up: Feeling heavy legs and not able to move after taking calcium blockers and spirulina. Guide? 11 hours later
Dear Dr XXXXXXX

thank you,
I did think that it was interacting with the calcium blockers, it wore off after a few hours, and I feel fine now,
I am not going to take any more spirulina.
from Ms XXXXXXX
 
 
Answered by Dr. Anil Grover 33 minutes later
hi,
thank you writing in,
some times these type of supplements have side effects , so if you want to take again take a pharmacist advise.
good luck
best wishes.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor